Funnel Cloud, Montcalm
- When
- June 2, 6:08 PM EST
- Where
- Montcalm County, Edmore
- Reported by
- Public
- Coordinates
- 43.400, -85.050
A small narrow funnel cloud was reported during the early evening hours in Edmore.
A narrow and small funnel cloud was reported in Edmore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
A narrow and small funnel cloud was reported in Edmore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 2, 4:53 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 553 PM EDT WED JUN 2 2010 LATEST UPDATE...MARINE... .SYNOPSIS...(354 PM EDT WED JUN 2 2010) ONE WAVE OF LOW PRESSURE WILL MOVE EASTWARD AWAY FROM THE REGION THIS EVENING TAKING MOST OF THE RAIN WITH IT. UNSETTLED WEATHER WILL THEN PERSIST INTO THE WEEKEND AS A FRONTAL ZONE WILL REMAIN NEARBY. && .SHORT TERM...(354 PM EDT WED JUN 2 2010) (TONIGHT THROUGH FRIDAY NIGHT) THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE RISK FOR SHOWERS OR THUNDERSTORMS THROUGH FRIDAY NIGHT. THE ATMOSPHERE HAS BECOME SLIGHTLY UNSTABLE THIS AFTERNOON. SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM ARE EXPECTED. A SERIES OF UPPER LEVEL WAVES TRACKING THROUGH WILL HELP TO KEEP SOME PRECIPITATION GOING INTO THE NIGHT. ON THURSDAY...LITTLE OR NO FORCING EXISTS...BUT THE ATMOSPHERE DOES BECOME UNSTABLE AGAIN. LIFTED INDEX VALUES FALL TO ABOUT -2 DEG C. THUS SOME SHOWERS AND THUNDERSTORMS WILL LIKELY FORM DURING THE AFTERNOON. I WILL MAINTAIN LOW RISK FOR PRECIPITATION. FRIDAY IS A TOUGH FORECAST...AND THE DIFFICULTY RESULTS FROM THE TIMING OF THE NEXT MID LEVEL SYSTEM. THE FLOW BECOMES MORE ZONAL...AS A PACIFIC WAVE CROSSES THE NRN ROCKIES. THIS FEATURE IS STILL SHOWN TO MOVE IN LATER FRIDAY INTO FRIDAY NIGHT. THE GFS AND FIM WARRANT A LOW RISK THROUGH FRIDAY AS A THE MOISTURE STREAMS IN. I WILL MAINTAIN THIS RISK FOR SHOWERS THROUGH THE DAY. && .LONG TERM...(354 PM EDT WED JUN 2 2010) (SATURDAY THROUGH WEDNESDAY) MAIN CHALLENGE IN THE LONG TERM IS TRYING TO DETERMINE THE THREAT OF PCPN THROUGH PERIOD WITH THE JET STREAM EXPECTED TO REMAIN IN THE REGION THROUGH THE PERIOD. THE UNSETTLED WEATHER PATTERN EXPECTED TO HOLD IN THROUGH THE WORK WEEK WILL EXTEND INTO THE WEEKEND FOR THE AREA. THIS OCCURS AS AN OMEGA BLOCK TAKES SHAPE ACROSS THE HIGHER LATITUDES OF NOAM AND A ZONAL FLOW DOMINATES THE NRN HALF OF THE CONUS. THIS ZONAL FLOW WILL CONTINUE TO SUPPORT SHORT WAVES MOVING THROUGH THE AREA THROUGH THE WEEKEND. AS ONE SHORT WAVE EXITS FRI NIGHT...THE NEXT ONE IS POISED BY THE EURO TO MOVE IN DURING THE DAY ON SAT. TIMING THESE SHORT WAVES IS A CHALLENGE IN THIS TYPE OF PATTERN...AND WE ARE NOT VERY CONFIDENT ABOUT THE THREAT OF PCPN...CONVECTION ETC. THERE IS ENOUGH OF A THREAT HOWEVER TO AT LEAST HAVE A CHC OF SHOWERS AND STORMS IN FOR NOW. THE SHORT WAVE ON SAT IS STILL EXPECTED TO PHASE WITH THE LARGER AMPLITUDE LOW OVER ERN CANADA AS IT MOVES EAST OF THE AREA. THIS WILL PUT LOWER MI IN A LITTLE MORE OF A LONG WAVE TROUGH PATTERN. THE JET WOULD BE SOUTH OF THE AREA...AND WE COULD BE LOOKING AT A FEW DIURNAL CLOUDS/SHOWERS DURING THE DAY ON SUN WITH COOL TEMPS. BY MON...THE LONG WAVE TROUGH SHIFTS EAST A LITTLE BIT...AND PUTS LOWER MI MORE IN THE TRANSITION ZONE BETWEEN THE UPSTREAM RIDGE AND DOWNSTREAM TROUGH. THE MODELS ARE IN DECENT AGREEMENT IN A QUIET DAY ON MON. THEY THEN DIFFER ON HOW QUICKLY TO BRING PCPN BACK IN WITH THE NEXT SHORT WAVE. THE PATTERN OVER LOWER MI WILL BE CONDUCIVE FOR ANY SHORT WAVE RIDING DOWN THE RIDGE TO DIMINISH BEFORE HITTING OUR AREA. WE HAVE GONE WITH A CAUTIOUSLY OPTIMISTIC DRY FCST FOR MON-WED FOR NOW. THERE IS NOT A LOT OF CONFIDENCE AT THIS TIME THAT WE WILL STAY DRY FOR THAT THREE DAY PERIOD...SO ADJUSTMENTS ARE VERY POSSIBLE. && .AVIATION...(154 PM EDT WED JUN 2 2010) LAST PORTION OF THE BATCH OF SHOWERS AND STORMS THAT MOVED IN ACROSS THE AREA EARLIER THIS MORNING IS NOW SWEEPING ACROSS THE AREA. A GOOD DEAL OF IFR CATEGORY LOW CLOUDS REMAIN ACROSS THE AREA. THE LOW CLOUDS ARE DIMINISHING FROM THE SOUTH AND WEST...AND THE BACK EDGE HAS REACHED THE U.S.-131 CORRIDOR AND I-94 CORRIDOR WEST OF KBTL. THESE LOW CLOUDS ARE EXPECTED TO CONTINUE TO SHIFT EAST THROUGH THE AFTERNOON...AND SHOULD CLEAR OUT OF THE KLAN AND KJXN TERMINALS BY 21Z. SOME POP UP CUMULUS CLOUDS WILL BE POSSIBLE AS SOME FILTERED SUNSHINE THROUGH A MID DECK WILL DESTABILIZE THE ATMOSPHERE SOME. CAN NOT EVEN RULE OUT A POP UP SHOWER OR STORM...HOWEVER THE THREAT IS TOO LOW AT THIS TIME TO INCLUDE ANYTHING IN THE FCST. WE BELIEVE THAT MID CLOUDS WILL RULE THE FCST THEN THROUGH THE EVENING IN INTO THE OVERNIGHT HOURS LOOKING UPSTREAM IN WI. NEXT BATCH OF STORMS EXPECTED TO DEVELOP ALONG THE FRONT SHOULD STAY SOUTH OF THE AREA. AREA OF SHOWERS ACROSS MN IS EXPECTED TO STAY NORTH OF THE AREA WITH THE WAVE RESPONSIBLE FOR THAT MOVING NE. LIGHT WINDS WILL BE IN PLACE TONIGHT...ALLOWING FOR THE MOIST BOUNDARY LAYER TO BE STAGNANT. WE ARE EXPECTING SOME FOG TO DEVELOP AS A RESULT. WE ARE NOT EXACTLY SURE HOW LOW TO GO DUE TO THE UNCERTAINTY AS TO HOW MUCH MID CLOUD COVER WILL BE IN PLACE. WE THINK THERE IS A GOOD CHANCE OF IFR CONDITIONS...WITH LIFR-VLIFR EVEN POSSIBLE. IT WILL TAKE A LITTLE TIME FOR THE FOG TO BURN OFF ON THU MORNING WITH A LACK OF WIND. EVENTUALLY IT SHOULD MIX OUT...AND A CUMULUS DECK SHOULD DEVELOP WITH THE RESIDUAL MOISTURE IN PLACE. && .MARINE...(553 PM EDT WED JUN 2 2010) WE HAVE GONE AHEAD AND CANCELLED THE SMALL CRAFT ADVISORY FOR THE NORTHERN MARINE ZONES...AND ISSUED A DENSE FOG ADVISORY FOR THE NEARSHORE WATERS FROM GRAND HAVEN TO ST. JOE. WINDS AT BIG SABLE PT AND MANISTEE BEACH INDICATE THE WINDS ARE REMAINING BELOW 20 KNOTS AND HAVE A SLIGHT OFFSHORE COMPONENT. WINDS ARE ONLY EXPECTED TO DIMINISH TONIGHT. WEB CAMS UP AT LUDINGTON INDICATE WAVES ARE NOT ALL THAT HIGH SO WE DECIDED TO CANCEL THE SMALL CRAFT ADVISORY EARLY. WHILE TAKING A LOOK AT THE WEB CAMS...ALL WEB CAMS SOUTH OF MUSKEGON ARE SHOWING A GOOD DEAL OF FOG IN PLACE. THE FOG IS SO EXTENSIVE AT HOLLAND...THAT NOTHING IS VISIBLE. THE FLOW WILL REMAIN LIGHT...AND LOW LEVEL MOISTURE WILL REMAIN IN PLACE TONIGHT BEFORE DIMINISHING SLOWLY ON THURSDAY. && .HYDROLOGY...(354 PM EDT WED JUN 2 2010) RAINFALL AMOUNTS IN THE NEXT FEW DAYS WILL LIKELY NOT RESULT IN ANY SIGNIFICANT RUNOFF. FLOODING IS NOT EXPECTED AT THIS TIME. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....NONE. LM....DENSE FOG ADVISORY THROUGH THURSDAY FROM GRAND HAVEN TO ST. JOE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: NJJ AVIATION: NJJ MARINE: NJJ HYDROLOGY: MJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 530 PM EDT WED JUN 2 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 530 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL DOT THE AREA THROUGH ABOUT 9 PM. SEVERE WEATHER IS NOT EXPECTED BUT LOCALIZED BRIEF HEAVY DOWNPOURS ARE POSSIBLE. CELL MOVEMENT WILL BE SOUTHEAST AT AROUND 20 MPH. AREAS OF FOG MAY DEVELOP OVERNIGHT AND COULD BECOME LOCALLY DENSE. A FEW ROADS AND INTERSECTIONS REMAIN COVERED WITH STANDING WATER IN PARTS OF ALLEGAN AND NORTHWEST VAN BUREN COUNTIES DUE TO THE HEAVY RAIN WHICH FELL THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER SYSTEM WILL BRING THE THREAT OF ADDITIONAL THUNDERSTORMS TO SOUTHWEST LOWER MICHIGAN FROM FRIDAY AFTERNOON INTO SATURDAY. SOME OF THESE STORMS COULD BE STRONG AND HAVE HEAVY RAINFALL ASSOCIATED WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. LMZ844>849-031000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 530 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT DENSE FOG WILL IMPACT LAKE MICHIGAN SOUTH OF MUSKEGON TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STORM WILL BRING ADDITIONAL THUNDERSTORMS INTO THE AREA FRIDAY AFTERNOON INTO SATURDAY. MEADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
216 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 1 NE WAYLAND 42.68N 85.63W
06/02/2010 M3.25 INCH ALLEGAN MI PUBLIC
THIS WAS A TOTAL SINCE MIDNIGHT EDT.
&&
WHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
509 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HEAVY RAIN EATON RAPIDS 42.51N 84.65W
06/02/2010 M1.50 INCH EATON MI TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 445 PM.
&&
MKALEMBKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
536 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN BELLEVUE 42.44N 85.02W
06/02/2010 M0.75 INCH EATON MI TRAINED SPOTTER
RAINFALL FROM MIDNIGHT THROUGH 530 PM.
&&
MKALEMBKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
617 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 5 WNW ALLEGAN 42.56N 85.96W
06/02/2010 M3.80 INCH ALLEGAN MI BROADCAST MEDIA
STORM TOTAL RAINFALL ENDING AT 1 PM.
&&
MKALEMBKThe Grand Rapids radar (KGRR), 69 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 funnel cloud. Local standard time, as filed.
A small narrow funnel cloud was reported during the early evening hours in Edmore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235667.